MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER SUBCLAVIAN

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER SUBCLAVIAN
Catalog Number CS-15122-F
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the swg was inserted smoothly.There was a little resistance when removed, but it was not difficult.The doctor did not expect the swg to unravel, so he quickly removed it, causing the unravelled swg to puncture the nurse.This incident has been reported internally, and a new set has been opened.The patient is fine and had no harm or injury".The associated emdr report numbers are 3006425876-2025-00082, and 3006425876-2025-00171.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided one photo for analysis.The customer photo revealed an unraveled guide wire with its j-bend core wire exposed but still properly shaped.The customer also returned one guide wire and the product lidstock for analysis.The guide wire showed evidence of use in the form of dried biological material.Visual examination revealed the guide wire was unraveled from the distal weld and was kinked towards the distal end of the body.The core wire distal j-bend was exposed but still maintained its shape.The spring coil was still attached at the proximal end.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the distal weld.The exposed distal core wire tip was tapered at the point of separation.Both welds were present and appeared full and spherical.The proximal weld was still intact.The kink in the guide wire body measured at 90mm from the distal tip.The overall length of the broken core wire measured 686mm, which is within the specification limits of 678mm-688mm per guide wire product drawing; therefore, no pieces of the core wire were missing.The outer diameter of the guide wire measured 0.830mm, which is within the specification limits of 0.838mm-0.877mm per guide wire product drawing.Functional testing was not able to be performed due to the nature of the damage.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed, and no relevant manufacturing issues were identified.The instructions for use (ifu) provided with this product warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested.Warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report that the guide wire unraveled during use was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld.The guide wire met all relevant dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "the swg was inserted smoothly.There was a little resistance when removed, but it was not difficult.The doctor did not expect the swg to unravel, so he quickly removed it, causing the unravelled swg to puncture the nurse.This incident has been reported internally, and a new set has been opened.The patient is fine and had no harm or injury".The associated emdr report numbers are 3006425876-2025-00082, 3006425876-2025-00081 and 3006425876-2025-00171.

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER SUBCLAVIAN
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21332016
Report Number3006425876-2025-00081
Device Sequence Number12794302
Product Code LFJ
UDI-Device Identifier00801902100146
UDI-Public(01)00801902100146(11)230622(17)280531(10)71F23F1168(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K895417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-15122-F
Device Lot Number71F23F1168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown